Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 34, NWS Wilmington, NC

September 14, 2025Pender County, North Carolina; Georgetown County, South Carolina

NWS Wilmington, NC issued this beach hazards statement at Sep 14, 2025, 7:51 PM EDT for Pender County, North Carolina; Georgetown County, South Carolina. It took effect at Sep 15, 2025, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2025, 7:51 PM EDT (23:51 UTC)
In effect from
Sep 15, 2025, 6:00 AM EDT
Expired
Sep 15, 2025, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties Pender County, NC, Georgetown County, SC

The radar

The Wilmington radar (KLTX), 15 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2335 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WHUS42 KILM 142351
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
751 PM EDT Sun Sep 14 2025

NCZ106-SCZ056-150800-
/O.EXP.KILM.BH.S.0033.000000T0000Z-250915T0000Z/
/O.NEW.KILM.BH.S.0034.250915T1000Z-250916T0000Z/
Coastal Pender-Coastal Georgetown-
751 PM EDT Sun Sep 14 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT MONDAY THROUGH
MONDAY EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents expected.

* WHERE...In North Carolina, Coastal Pender County. In South 
  Carolina, Coastal Georgetown County.

* WHEN...From 6 AM EDT Monday through Monday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers into
  rip currents, piers, jetties, and other hazardous areas. It may
  sweep swimmers off their feet, making it difficult to return to
  shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ108-150800-
/O.EXP.KILM.BH.S.0033.000000T0000Z-250915T0000Z/
/O.NEW.KILM.RP.S.0025.250915T1000Z-250916T0000Z/
Coastal New Hanover-
751 PM EDT Sun Sep 14 2025

...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT MONDAY THROUGH
MONDAY EVENING...

* WHAT...Dangerous rip currents and strong north to south 
  longshore current expected.

* WHERE...Coastal New Hanover County.

* WHEN...From 6 AM EDT Monday through Monday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

ABW
2 follow-up statements
611 
WHUS42 KILM 150706
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
306 AM EDT Mon Sep 15 2025

NCZ106-SCZ056-160000-
/O.CON.KILM.BH.S.0034.250915T1000Z-250916T0000Z/
Coastal Pender-Coastal Georgetown-
306 AM EDT Mon Sep 15 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents 

* WHERE...In North Carolina, Coastal Pender County. In South 
  Carolina, Coastal Georgetown County.

* WHEN...From 6 AM EDT this morning through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ108-160000-
/O.CON.KILM.RP.S.0025.250915T1000Z-250916T0000Z/
Coastal New Hanover-
306 AM EDT Mon Sep 15 2025

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Dangerous rip currents expected.

* WHERE...Coastal New Hanover County.

* WHEN...From 6 AM EDT this morning through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
708 
WHUS42 KILM 152350
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
750 PM EDT Mon Sep 15 2025

NCZ106-SCZ056-160100-
/O.EXP.KILM.BH.S.0034.000000T0000Z-250916T0000Z/
Coastal Pender-Coastal Georgetown-
750 PM EDT Mon Sep 15 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

Hazardous surf conditions will continue to subside as winds 
weaken and become more offshore overnight.

$$

NCZ108-160100-
/O.EXP.KILM.RP.S.0025.000000T0000Z-250916T0000Z/
Coastal New Hanover-
750 PM EDT Mon Sep 15 2025

...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING...

The rip current risk will subside as swells weaken and winds
become increasingly offshore overnight.

$$

ABW

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 14, 2:21 PM EDT, 5 hours 30 minutes earlier.

Area forecast discussion, Sep 14, 2:21 PM EDT, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
221 PM EDT Sun Sep 14 2025

.SYNOPSIS...
High pressure will generally prevail inland with offshore low
pressure shifting northward into mid week, possibly bringing
some rain to the area. High pressure should then return later in
the week with warmer and generally dry weather.

&&

.NEAR TERM /THROUGH MONDAY/...
Offshore low pressure will sit to our east tonight, shifting to our
north through Monday. The pressure gradient between this system and
the high pressure inland will lead to an overnight N-NE breeze that
should keep fog at bay. Lows will be fairly uniform with the breeze
and some lingering high clouds, falling into the lower 60s. After
sunrise breezy N-NE winds will increase into Monday afternoon with
gusts ~20-25 mph. Shower/storm chances will be skewed towards SE NC
with the position of the low, and NE SC could remain mostly dry
during this time period. Highs in NE SC could reach near 80 while SE
NC should stay in the 70s due to more persistent cloud cover and
showers.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
Broad mid level low will remain across the area
through mid week. The rainfall associated with a surface
low/baroclinic zone remains one of low confidence. There has been a
lean in guidance with the more extensive axis/better forcing area
for rain to the north. The latest pop forecast is reflective of this
trend. Highs will be in the lower to middle 80s with lows in the
lower to middle 60s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Basically dry through the period as the stubborn mid
level low/trough lifts out slowly. The mid level pattern will then
transition from to a very poorly defined configuration to perhaps
southwest late in the coming weekend. Guidance has maintained the
low chance/slight pops for Saturday and Sunday on what appears to
be more coastal development/moisture. Temperatures will be a little
above normal especially highs.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR. N-NE winds will continue gusting 15-20 kts until ~23Z with a
breeze continuing overnight ~5-7 kts. The breeze + high clouds will
inhibit any fog formation tonight, and shower chances are too low
for mention in the TAFs. Into Monday, rain chances will increase
through Monday morning towards the end of the TAF period, primarily
for SE NC, as a low passes to our N-NE. CIGs and VSBYs could be
impacted towards the end of the period due to showers, with MVFR/IFR
possible.

Extended Outlook...MVFR may linger through Tuesday and Wednesday as
slow low pressure impacts the area. Clearing expected through the
latter half of the week under dry high pressure.

&&

.MARINE...
Through Monday...
Low pressure will remain offshore, moving closer to
the coast and to our north primarily during the day Monday. This
will cause a gradient in winds over our area, with the NC waters
seeing higher gusts and waves, SCA conditions likely continuing
through the period. The SC waters will see a slightly reduced PG,
with slightly improved conditions but N-NE winds still ~15-20 kts
sustained and seas 2-4 ft. Shower and storm chances will be higher
for our SE NC waters as well, primarily on Monday.

Monday Night through Friday...
Winds will maintain a northerly component for Monday night
into later Tuesday as low pressure will should be offshore and
probably to the north. Winds and seas will remain on the cusp of
headline criteria and the current advisory may need to be extended a
bit in time. Later in the period winds will acquire an offshore
component but weak then essentially light and variable. Significant
seas will be 4-6 feet early dropping in  time to 2-3 feet.

&&

.TIDES/COASTAL FLOODING...
The full moon and elevated north to northeast winds will keep
water levels higher than normal today. Minor coastal flooding
is likely for the Southeast NC coast, and possible for the
Northeast SC coast, with the afternoon high tide cycle.
Locations along the banks of the lower Cape Fear River from
Wilmington southward can expect minor coastal flooding with the
afternoon high tide cycles through Mon.

Due to persistent and modest NE winds continuing today, expect
the continuation of a strong north to south longshore current
along the Pender, New Hanover, and Georgetown County Beaches.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
     108.
     Coastal Flood Advisory until 4 PM EDT this afternoon for
     NCZ106-108-110.
     Coastal Flood Advisory until 6 PM EDT this evening for NCZ107.
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ056.
MARINE...Small Craft Advisory until 8 PM EDT Monday for AMZ250-252.

&&

SYNOPSIS...ILM
NEAR TERM...LEW
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...LEW
MARINE...SHK/LEW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 14, 2:03 PM EDT, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
203 PM EDT Sun Sep 14 2025

NCZ110-151815-
Coastal Brunswick-
203 PM EDT Sun Sep 14 2025

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor coastal flooding is possible during the Monday afternoon high
tide.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-151815-
Coastal Pender-Coastal New Hanover-
203 PM EDT Sun Sep 14 2025

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor coastal flooding is possible during the Monday afternoon high
tide. At least a Moderate risk of rip currents is expected through
Tuesday. Strong longshore currents likely again Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-151815-
Coastal Horry-
203 PM EDT Sun Sep 14 2025

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Minor coastal flooding is possible during the afternoon high tide
today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor coastal flooding is possible during the Monday afternoon high
tide.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ056-151815-
Coastal Georgetown-
203 PM EDT Sun Sep 14 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.

Minor coastal flooding is possible during the afternoon high tide
today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor coastal flooding is possible during the Monday afternoon high
tide. A Moderate risk of rip currents is expected through Tuesday.
Strong longshore currents likely again Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ254-256-NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-
059-151815-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
Inland Georgetown-Central Horry-Northern Horry-
203 PM EDT Sun Sep 14 2025

This Hazardous Weather Outlook is for the adjacent Coastal Waters,
southeast North Carolina and northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-151815-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
203 PM EDT Sun Sep 14 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-151815-
Inland New Hanover-
203 PM EDT Sun Sep 14 2025

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor coastal flooding is likely along the lower Cape Fear River
during the afternoon high tide Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 1:52 AM EDTCoastal Flood AdvisoryILMBrunswick, New Hanover, Pender16 hr
Sep 14, 7:51 PM EDTRip Current StatementILMNew Hanover24 hr

Nearby

Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.